Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Labrynthitis
Oct 17, 2002

I'm hoping you can help me? I went to the doctors today and my doctor told me that i had what is called (Labrynthitis).And thats whats cuaseing me to loose my balnce and fall and it's normal. and thats normal for HIV+ people. Can you tell me if that correct?

Response from Dr. Frascino

Hello,

Your doctor told you what! So does that mean if we take a walk down a corridor in an HIV/AIDS clinic or hospital ward, everyone with HIV would be bouncing off the walls or crashing to the floor? Maybe you misunderstood what he said, or if not, the physician is giving you incorrect information.

Here's the scoop. Labyrinthitis is inflammation of the inner ear area. That is indeed the body's balance center, and when it's inflamed, it is possible to have dizziness and vertigo. Is it normal? Absolutely not. Is it normal in HIV+ folks? Absolutely not. I'm HIV+ and don't have those feelings unless I've had too many cosmopolitans. What is true is that we HIV-positive folks do have an increased incidence of sinus infections, and that sometimes can be associated with labyrinthitis, or inner ear infections. Is your doctor treating you for this condition? Are you seeing an HIV/AIDS specialist? If you are having balance problems and falling, you need a thorough evaluation to find out why. If it is labyrinthitis, you may need the help of an Ear, Nose, and Throat specialist. If your current doctor isn't willing to work with you on this, I'd suggest finding another HIV specialist. You also might want to lose your sense of balance and knock a lamp or end table over on your way out of the first guy's office. I wonder if he would think that was "normal" as well. Get the help you need, and fell better soon, OK?

Good luck.

Dr. Bob


Previous
3rd time, tired and need you!!!!
Next
What is the relationship between Testosterone and Erythropoiesis

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement